Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 23, 2007, 6:30 PM MDT for Duchesne County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 6:30 PM MDT (00:30 UTC)
- Expired
- Aug 23, 2007, 7:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 214 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3271 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 240031 SVRSLC UTC013-240115- /O.NEW.KSLC.SV.W.0056.070824T0030Z-070824T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 630 PM MDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUCHESNE COUNTY IN UTAH... THIS INCLUDES THE COMMUNITIES OF...ROOSEVELT...DUCHESNE... * UNTIL 715 PM MDT * AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF DUCHESNE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGELAND BY 645 PM MDT... MYTON BY 655 PM MDT... ROOSEVELT BY 710 PM MDT... THIS STORM WILL ALSO IMPACT HIGHWAY 40 BEWTEEN DUCHESNE AND ROOSEVELT LAT...LON 4017 11044 3996 11042 4011 10998 4044 10998 $$ SEAMAN
3 follow-up statements
000 WWUS55 KSLC 240044 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 643 PM MDT THU AUG 23 2007 UTC013-240115- /O.CON.KSLC.SV.W.0056.000000T0000Z-070824T0115Z/ DUCHESNE UT- 643 PM MDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST CENTRAL DUCHESNE COUNTY... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIDGELAND...OR ABOUT 6 MILES EAST OF DUCHESNE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARCADIA AND UPALCO BY 650 PM MDT... MYTON BY 700 PM MDT... ROOSEVELT AND CEDARVIEW BY 710 PM MDT... THIS STORM WILL ALSO IMPACT HIGHWAY 40 BETWEEN DUCHESNE AND ROOSEVELT THROUGH 715 PM MDT. LAT...LON 4017 11044 3996 11042 4011 10998 4044 10998 $$ SEAMAN
000 WWUS55 KSLC 240057 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 657 PM MDT THU AUG 23 2007 UTC013-240115- /O.CON.KSLC.SV.W.0056.000000T0000Z-070824T0115Z/ DUCHESNE UT- 657 PM MDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST CENTRAL DUCHESNE COUNTY... AT 654 PM MDT... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MYTON...OR ABOUT 9 MILES SOUTHWEST OF ROOSEVELT...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROOSEVELT BY 705 PM MDT... 8 MILES SOUTHEAST OF CEDARVIEW BY 710 PM MDT... LAT...LON 4028 11025 4002 11025 4011 10998 4044 10998 $$ SEAMAN
000 WWUS55 KSLC 240108 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 708 PM MDT THU AUG 23 2007 UTC013-240118- /O.EXP.KSLC.SV.W.0056.000000T0000Z-070824T0115Z/ DUCHESNE UT- 708 PM MDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY EXPIRES AT 715 PM MDT... THE STORM HAS WEAKENED...AND IS EXITING DUCHESNE COUNTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4028 11025 4002 11025 4011 10998 4044 10998 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:03 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 23, 4:03 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 403 PM MDT THU AUG 23 2007 .SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE NORTHERN HALF OF THE AREA THROUGH TONIGHT. WEAK RIDGING IS EXPECTED TO RETURN FOR THE FIRST HALF OF THE WEEKEND WITH MOISTURE RETURNING BY SUNDAY AND LINGERING THROUGH AT LEAST MIDWEEK. && .DISCUSSION...THE UPPER TROUGH MOVING ACROSS THE STATE HAS BROUGHT WITH IT ENOUGH MOISTURE AND INSTABILITY TO ALLOW THUNDERSTORMS TO DEVELOP OVER THE UINTA MOUNTAINS AND THE WASATCH PLATEAU AND THE BOOK CLIFFS THIS AFTERNOON. THIS ACTIVITY SHOULD MOSTLY DISSIPATE AFTER SUNSET AS THE BEST INSTABILITY AHEAD OF THE TROUGH MOVES INTO COLORADO AND THE AIRMASS STARTS TO DRY OUT. THE SHOWERS AND THUNDERSTORMS SEEN THIS MORNING NEAR THE COLD FRONT OVER SOUTHERN UTAH HAVE DISSIPATED...BUT ADDITIONAL CUMULUS ARE DEVELOPING AND ISOLATED CONVECTION REMAINS A THREAT LATER TODAY AND INTO THIS EVENING. WEAK RIDGING IS EXPECTED TO BUILD OVER THE FORECAST AREA OVERNIGHT AS THE TROUGH EXITS THE STATE...AND THIS WILL BRING A DRIER AND MORE STABLE AIRMASS TO THE FORECAST AREA THROUGH SATURDAY WITH LITTLE IN THE WAY OF AFTERNOON CONVECTION EXPECTED. THE DRIER AIRMASS WILL BE ACCOMPANIED BY WARMING TEMPERATURES...PARTICULARLY ON SATURDAY AS THE FLOW ALOFT BECOMES SOUTHWESTERLY AS THE RIDGE AXIS MOVES INTO COLORADO. BEHIND THE RIDGE...THE MODELS CONTINUE TO AGREE THAT MOISTURE FROM WHAT WAS ONCE HURRICANE DEAN WILL BEGIN TO MAKE ITS WAY INTO THE AREA BEGINNING SUNDAY. THE FLOW ALOFT LOOKS TO HAVE ENOUGH OF A WESTERLY COMPONENT TO KEEP MOST OF THE MOISTURE CONFINED TO SOUTHERN AND EASTERN UTAH...BUT SOME INCREASE IN MOISTURE IS EXPECTED ACROSS THE ENTIRE STATE. WESTERLY FLOW LOOKS LIKE IT STAYS IN PLACE FOR MOST OF NEXT WEEK BEFORE THE RIDGE OVER THE SOUTHWESTERN US MOVES FAR ENOUGH NORTH TO BRING A DRIER NORTHWESTERLY FLOW TO THE FORECAST AREA BY NEXT FRIDAY. WITH SO MUCH UNCERTAINTY THAT FAR OUT...HAVE NOT DEVIATED MUCH FROM CLIMO POPS IN THE EXTENDED. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO CONTINUE AT THE SLC TERMINAL THROUGH THIS EVENING DUE TO NORTHERLY PRESSURE GRADIENT. SOUTHERLY DRAINAGE WINDS ARE EXPECTED TO RETURN AROUND 03-04Z...BUT THERE IS A 20 PERCENT CHANCE THAT IT COULD BE AS LATE AS 06Z BEFORE THIS BEGINS. THUNDERSTORMS ARE UNLIKELY TO IMPACT THE SLC TERMINAL THIS EVENING. && .FIRE WEATHER...STATIONARY FRONTAL BOUNDARY CURRENTLY OVER CNTRL THROUGH NE UTAH WILL SHIFT BACK TO THE NORTH ON FRIDAY. SHOWERS/THUNDERSTORMS HAVE FORMED UP ALONG THIS BOUNDARY...THOUGH PRIMARILY OVER THE HIGH COUNTRY OF NE UTAH. APPEARS THAT ALL OF THIS ACTIVITY WILL WIND DOWN AFTER 2100 THIS EVENING. A FAIRLY DRY AND WARM WEEKEND IS EXPECTED ACROSS MOST FIRE DISTRICTS THIS WEEKEND AS HIGH PRESSURE ALOFT BUILDS INTO THE REGION. MOISTURE CURRENTLY WELL TO THE SOUTH OVER MEXICO WILL WORK NORTH THIS WEEKEND...REACHING SRN UT BY LATE SUNDAY. THIS MOISTURE WILL SPREAD ACROSS THE ENTIRE AREA EARLY NEXT WEEK...LEADING TO SCATTERED SHOWERS/STORMS WITH WETTING RAINS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN FIRE WEATHER...CONGER AVIATION...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:40 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 50 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.